MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number DIU150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Flashers (1864); Blurred Vision (2137); Visual Disturbances (2140)
Date of Event 03/25/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient experienced worsening vision in both eyes following implantation of preloaded monofocal toric intraocular lenses (iols).The patient reported significant light sensitivity, particularly at night while driving, with headlights causing severe irritation, as well as persistent double vision and poor distance vision in the right eye.The patient stated that these symptoms began immediately after the surgical procedures, although the exact surgery dates were not provided.The patient also reported experiencing starburst effects prior to surgery; however, following cataract surgery, the starbursts became significantly brighter and more pronounced, increasing subjectively from approximately five to fifty starbursts, described as clearer and more vibrant.The patient was prescribed eye drops, including prednisolone acetate, beginning on march 18, 2026, which reportedly improved pain and light sensitivity.During a follow up vision evaluation on (b)(6), 2026, the patient continued to report poor vision and double vision in the right eye, while the left eye was reported to have good vision.The physician initially suggested that the intraocular lens in the right eye may have shifted; however, during subsequent evaluations, the physician reportedly confirmed that the lenses were stable, with no rotation or movement observed.The patient reported that double vision persisted only in the right eye and that overall visual sharpness in the right eye remained inferior compared to the left.The patient continued to experience nighttime starbursts, which the patient attributed to astigmatism, although the physician reportedly confirmed that astigmatism had been corrected.The patient reported gradual adjustment to the visual changes and stated that the lenses were functioning well, resulting in noticeable improvement overall.The patient recently visited the physician and plans to return for fitting of bifocal glasses, with correction focused on distance vision for the right eye and some near vision for the left eye.Treatment with prednisolone acetate was initially prescribed for two weeks and was subsequently extended for additional periods, totaling up to six weeks, per physician recommendation.No additional medical or surgical interventions were required.The patient confirmed that there were no capsule tears, incision enlargements, or sutures required during the surgeries.At the time of reporting, the patient was awaiting further post-operative evaluation with the surgeon.No further information was provided.The patient underwent bilateral intraocular lens implantation.This report pertains to the left eye.A separate report will be submitted for the right eye.
 
Additional Manufacturer Narrative
Section d6b: if explanted; give date: not applicable as the device remains implanted.Section h3: the device was not returned for evaluation as the lens remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of this review, if there is any further relevant information, a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key24918622
Report Number3012236936-2026-000096
Device Sequence Number10420489
Product Code MJP
UDI-Device Identifier05050474746404
UDI-Public(01)05050474746404(17)290108
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDIU150
Device Catalogue NumberDIU150U130
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2026
Initial Report FDA Received Date04/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/08/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexMale
Patient Weight98 KG
Patient EthnicityNon Hispanic
Patient RaceWhite